Volume 27, Number 3 (9-2003)                   Research in Medicine 2003, 27(3): 197-202 | Back to browse issues page


XML Persian Abstract Print


Download citation:
BibTeX | RIS | EndNote | Medlars | ProCite | Reference Manager | RefWorks
Send citation to:

Surveying the Side Effects of Non-Steroidal Anti Inflammatory Drugs among Patients with Helicobacter Pylori Infection and Non-Infected Subjects. Research in Medicine. 2003; 27 (3) :197-202
URL: http://pejouhesh.sbmu.ac.ir/article-1-40-en.html

Abstract:   (8358 Views)

  

 Background : Controversies exist regarding the role of helicobacter pylori infection in NSAIDs-induced GI bleeding. Thus, the present study was conducted to compare the frequency, risk factors and signs and symptoms of NSAIDs-induced GI bleeding among infected and non-infected subjects with H. pylori.

Materials and methods : In a cross sectional study, all 256 cases of GI bleeding following NSAIDs usage were enrolled. They undertook endoscopy. H. pylori infection was evaluated by urease test.

Results : The study population included 94 males and 162 female with the mean (±SD) age of 55.3±10.9 years. Among these, 190 had positive urease test and the remaining 66 were negative (p<0.05). Female gender, smoking, and alcohol consumption were significantly more common among H pylori-infected individuals.

Conclusion : Our study revealed that H pylori infection is common in patients who develop NSAIDs-induced gastro-intestinal bleeding and may increase the risk of bleeding following NSAIDs usage.

Full-Text [PDF 135 kb]   (1828 Downloads)    
Type of Study: General | Subject: General
Received: 2003/01/3

Creative Commons License
This Journal is licensed under a Creative Commons Attribution 4.0 International License  | Research in Medicine

Designed & Developed by : Yektaweb